MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 6; DXE

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 6; DXE
Model Number SEP6
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the superficial femoral artery (sfa) and popliteal artery using an indigo system separator 6 (sep6) and indigo system aspiration catheter 6 (cat6).During the procedure, the physician completed four passes using the sep6 and cat6.It was reported that the physician experienced resistance advancing the sep6 through the cat6.Subsequently, while removing the sep6 out from the cat6, the physician noticed the distal bulb of the sep6 had broken off under fluoroscopy.The physician, therefore, removed the cat6 and found the broken bulb of the sep6 upon flushing the cat6.The procedure was completed using a new sep6 and the same cat6.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM SEPARATOR 6
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10451340
Report Number3005168196-2020-01280
Device Sequence Number3317000
Product Code DXE
UDI-Device Identifier00814548016146
UDI-Public00814548016146
Combination Product (Y/N)Y
Initial Reporter CountryIN
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2022
Device Model NumberSEP6
Device Catalogue NumberSEP6
Device Lot NumberF93883
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2020
Initial Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR
Date Report Sent to FDA01/01/2005